I had unprotected sex on Saturday night while on Birth Control. I missed my pill that night but took it when I remembered in the morning. I also took Lutera as emergency contraception on Wednesday as a precaution. I am due to start my withdrawal bleeding on Saturday from my Birth Control but will that not happen because of the emergency contraception?
Welcome to ehealthforum,
Your normal periods might get delayed due to the emergency contraceptive pill (ECP). You should expect withdrawal bleeding within 5-7 days of taking the ECP. If you are regular with taking your regular birth control, you will continue to have the protection against pregnancy. Avoid repeated use of emergency contraceptives. Be regular in taking your birth control pills at a scheduled time everyday (keep a reminder set if needed).
So, missing one pill doesn't put me at high chance of risk for pregnancy. I know I took ECP late, but I am feeling a lot of negative symptoms from the ECP which seem to be similar to pregnancy although it is apparently too early to know. Will I have a withdrawal bleed if I start my next birth control pack without bleeding before I begin my next set of pills? I am concerned as to whether I should begin my pills sunday or wait until my withdrawal bleed starts?
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.